Alert archive / California / Frost Advisories in 2025
Frost Advisory 38, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Dec 3, 2025, 11:38 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 4, 2025, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2025, 11:38 AM PST (19:38 UTC)
- In effect from
- Dec 4, 2025, 3:00 AM PST
- Expired
- Dec 4, 2025, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.6 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369 WWUS76 KEKA 031938 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1138 AM PST Wed Dec 3 2025 CAZ102>106-109-112-113-040545- /O.NEW.KEKA.FR.Y.0038.251204T1100Z-251204T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior-Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Hopland, Redwood Valley, Ettersburg, Talmage, Calpella, Ukiah, Yorkville, Briceland, Philo, Dinsmore, and Whitethorn 1138 AM PST Wed Dec 3 2025 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Humboldt County, Southern Mendocino Interior, Del Norte Interior, and Mendocino Coast. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
3 follow-up statements
935 WWUS76 KEKA 040516 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 916 PM PST Wed Dec 3 2025 CAZ102>106-109-112-113-041415- /O.CON.KEKA.FR.Y.0038.251204T1100Z-251204T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior-Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Yorkville, Ettersburg, Calpella, Talmage, Dinsmore, Philo, Redwood Valley, Whitethorn, Briceland, Ukiah, and Hopland 916 PM PST Wed Dec 3 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Humboldt County, Southern Mendocino Interior, Del Norte Interior, and Mendocino Coast. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
824 WWUS76 KEKA 041400 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 600 AM PST Thu Dec 4 2025 CAZ102>106-109-112-113-041700- /O.CON.KEKA.FR.Y.0038.000000T0000Z-251204T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior-Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Whitethorn, Briceland, Ukiah, Ettersburg, Philo, Dinsmore, Yorkville, Redwood Valley, Talmage, Hopland, and Calpella 600 AM PST Thu Dec 4 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Humboldt County, Southern Mendocino Interior, Del Norte Interior, and Mendocino Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
009 WWUS76 KEKA 041654 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 854 AM PST Thu Dec 4 2025 CAZ102>106-109-112-113-041800- /O.EXP.KEKA.FR.Y.0038.000000T0000Z-251204T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior-Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Briceland, Redwood Valley, Yorkville, Ettersburg, Ukiah, Calpella, Whitethorn, Hopland, Dinsmore, Talmage, and Philo 854 AM PST Thu Dec 4 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Dec 3, 1:50 AM PST, 9 hours 48 minutes earlier.
Area forecast discussion, Dec 3, 1:50 AM PST, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
150 AM PST Wed Dec 3 2025
.SYNOPSIS...High pressure continues to build over the area,
bringing offshore flow and generally clear skies through Thursday
along with night and morning valley fog. Light rain is possible
mainly in Humboldt and Del Norte counties over the weekend.
&&
KEY MESSAGES:
* King Tides from December 3rd-7th may lead to minor coastal
flooding in low-lying areas mainly around Humboldt Bay.
* Frost is possible Wednesday and Thursday morning in the colder
valleys and along the coast.
* Dry and seasonably cool weather expected through Friday,
followed by a chance of rain over the weekend.
&&
.DISCUSSION...High pressure over the area is bringing fairly
robust offshore flow to the area. East winds will be breezy on
the ridges both Wednesday and Thursday mornings. These are
expected to be the strongest Wednesday morning. Gusts to 30 to 35
mph are possible on some of the higher peaks, especially in
eastern Lake county. These may mix down to some of the northeast
to southwest oriented valleys. This is expected to limit fog
development and may allow frost to form in the some of the valleys
that haven't frozen yet. So have issued a frost advisory for a
number of these areas. It is still possible low clouds will be
more widespread than expected, but for now it looks like frost is
likely. Wednesday, another dry day is expected. Any valleys that
do fog up will likely be slow to clear out and warm up during the
day. Wednesday night into Thursday morning is expected to see
lighter winds aloft, but the air is expected to be drier. This
would make it likely to be slightly colder Thursday morning.
Thursday night into Friday morning a shortwave coming over the
ridge is expected to start bringing more cloudiness to the area.
This will likely keep temperatures warmer. It is possible this
could bring some drizzle to the northern coastal areas, but
confidence is low on this. Friday afternoon looks like the first
chance for some light rain and this may continue through the
weekend. The big question is how far south this rain will come.
The current forecast keeps most of it in Del Norte county with
less than a quarter of an inch in northern Humboldt county. Del
Norte count may see over a half inch. However this is a small
system and a slight shift farther north or south could really
change the rainfall totals. This is highlight in the 75th and 25th
percentiles from the NBM. The 25th percentile for Crescent City
shows 0.2 inches while the 75th percentile shows 1.1 inches. In
Eureka and much of Humboldt and Trinity counties those amounts
range from 0.00 to 0.5 inches. Farther south and east in southern
Trinity, Mendocino and Lake counties even the high ends amounts
are less than a quarter inch. Even if the heavier amounts make it
farther south, there aren't expected to be many impacts. MKK/EYS
&&
.AVIATION...Offshore flow continues to prevent coastal
stratus from forming, with VFR likely to prevail through the night.
Shallow ground fog could bring brief LIFR impacts before sunrise,
but impacts are expected to be limited. Interior valleys, including
UKI, could see stratus and fog again near sunrise, but confidence is
low. Any fog that does form should clear out by mid to late morning.
Winds could be breezy again in the afternoon at CEC, with gusts up
to 20 kts. JB
&&
.MARINE...North winds peak tonight with gale force gusts likely for
the outer waters. These will ease slightly into Wednesday morning
and push away from the coast. Still, gusts of up to 30 kts are
likely through Thursday morning. Steep wind waves are being observed
alongside these winds, which is combining with a decaying mid-period
westerly swell of around 7 ft. Combined seas of 10-14 ft are likely
tonight with will gradually ease to 6-10 ft by Wednesday evening.
Winds and seas ease further Friday, with the main exception being
the expansion fan south of Cape Mendocino. Conditions continue to
improve going into the weekend as high pressure weakens. JB
&&
.COASTAL FLOODING...High astronomical tides are predicted from
through Sunday for Northwest California. Water levels remain nearly
a half a foot above astronomical tides inside Humboldt Bay and this
may cause minor flooding starting Wednesday, so a Coastal Flood
Advisory has been issued for Humboldt Bay. The tides continue to get
higher over the next several days and additional flooding is
expected around Humbodlt Bay. Outside of Humboldt Bay the tide
gauges are showing a slight negative anomaly as the swell continues
to diminish. At this point we aren't expecting coastal flooding
outside of Humboldt Bay, but this will need to be watched as it gets
closer. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 9 AM PST this morning for CAZ103>106-
109-112-113.
Coastal Flood Advisory from 8 AM to 11 AM PST this morning
for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Coastal Flood Advisory from 8 AM to 11 AM PST this morning
for PZZ415.
Small Craft Advisory until 10 PM PST this evening for
PZZ450.
Small Craft Advisory until 10 AM PST this morning for
PZZ455.
Gale Warning until 8 AM PST this morning for PZZ470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 11:58 AM PST | Coastal Flood Advisory | EKA | Humboldt | 24 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.